Alert archive / Alabama / Flash Flood Warnings in 2023
Flash Flood Warning 22, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jun 16, 2023, 7:51 AM CDT for Baldwin County, Mobile County, Alabama. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2023, 7:51 AM CDT (12:51 UTC)
- Expired
- Jun 16, 2023, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 18 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 9:45 AM CDT | FLASH FLOOD | 1 Ese I65 And I165, AL | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| Jun 16, 9:45 AM CDT | FLASH FLOOD | 1 Ese I65 And I165, AL | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| Jun 16, 9:45 AM CDT | FLASH FLOOD | 1 Ese I65 And I165, AL | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 114 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3438 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 9.5
The text
As transmitted.
125
WGUS54 KMOB 161251
FFWMOB
ALC003-097-161600-
/O.NEW.KMOB.FF.W.0022.230616T1251Z-230616T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
751 AM CDT Fri Jun 16 2023
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
West Central Baldwin County in southwestern Alabama...
Central Mobile County in southwestern Alabama...
* Until 1100 AM CDT.
* At 751 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Downtown Mobile, Midtown Mobile, Prichard, Daphne, Spanish Fort,
I10 And I65, I65 And I165, Mobile Regional Airport, Mertz,
Neshota, Tacon, Plateau, Navco, North Mobile, Whistler, Forest
Hill, Eight Mile, West Hill, Wheelerville and Bridgehead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3065 8831 3080 8824 3068 8775 3064 8789
3054 8784
FLASH FLOOD...RADAR INDICATED
$$
JLH1 follow-up statement
769
WGUS74 KMOB 161558
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
1058 AM CDT Fri Jun 16 2023
ALC003-097-161608-
/O.EXP.KMOB.FF.W.0022.000000T0000Z-230616T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baldwin AL-Mobile AL-
1058 AM CDT Fri Jun 16 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 11 AM CDT THIS MORNING FOR
WEST CENTRAL BALDWIN AND CENTRAL MOBILE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 PM CDT Friday for portions
of Alabama, northwest Florida and southeast Mississippi.
LAT...LON 3065 8831 3080 8824 3068 8775 3064 8789
3054 8784
$$
JLHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 6:26 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 16, 6:26 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
Issued by National Weather Service New Orleans LA
626 AM CDT Fri Jun 16 2023
...NEW AVIATION...
.AVIATION...
(12Z TAFS)
Issued at 625 AM CDT Fri Jun 16 2023
Convection has mostly cleared the local terminals this morning.
However, MVFR conditions are still present in some locations. The
challenge through this cycle will be timing of convection with the
best timing starting mid to late morning and into the afternoon
hours. Continued TEMPO groups and PROBs respectively. Given the
uncertain timing also continued the VCs as well. Breaks in the
convection will be possible off and on especially later tonight,
but MVFR CIGs will be possible by sunrise on Saturday. (LIX-Frye)
&&
.PREV DISCUSSION... /issued Issued by National Weather Service New Orleans LA/
..NEW NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Saturday)
Issued at 325 AM CDT Fri Jun 16 2023
A weak surface frontal boundary resides from WNW to ESE from
Hattiesburg to Mobile to around Robertsdale over to Pensacola.
Along this feature, numerous showers and thunderstorms, some
strong to severe have occurred during the overnight with copious
amounts of rainfall (in some cases well over a foot of rain). The
complex of showers and storms continues to backbuild upwind along
this feature with very little in the way of a kicking feature
either synoptic or mesoscale to move this boundary from the
current location.
Looking upstream, another complex of convection is moving down
this same frontal system along an H5 impulse within the evolving
northwesterly upper flow regime. This complex is troubling since
it looks to possibly move over roughly the same regions that have
already experienced life threatening flooding overnight across
Baldwin and Escambia (FL) Counties. Because of this potential,
went ahead and reissued the Flood Watch across all of the AL and
FL Counties and Wayne Co., MS. Trends of this second convective
complex over the last hour or so have been somewhat positive with
WV imagery showing some warming cloud tops. CAMs have also shown a
forecast downward trend, however, at this juncture given the CAMs
most recent struggles, will continue to project this complex
moving into the region as shown by the globals.
Going into tonight the region will stay well within the
northwesterly flow around the northeast periphery of the 596dam
heat bubble over northern Tamaulipas, Mexico. Additional
vorts/impulses in the mid levels and likely residual mesoscale
boundaries will be enough to generate additional convection across
the region, which will continue the isolated SVR and create
additional hydro concerns through not only later tonight but also
into the day Saturday. Temperatures will continue to be warmest
across the MS Counties and a bit cooler toward the north and east
where cloudiness and convective debris will limit insolation a
bit...despite the slightly higher upper heights. (LIX-Frye)
&&
SHORT TERM...
(Saturday night through Sunday night)
Issued at 325 AM CDT Fri Jun 16 2023
The overall synoptic pattern looks to remain in place across the
region with the large scale trough continuing to reside over the
Atlantic Coast. Remaining on the northeast periphery of the upper
high we will continue to see H5 impulses move within the flow over
South Alabama, SE Mississippi, and western portions of Florida
well into the holiday weekend. With the recent heavy rainfall
event currently ongoing, the concern continues for hydro...will
likely need to extend the Flood Watch if the QPF signal among the
globals continues...which for now seems to be an increasingly
likely scenario across the CWFA. With multiple MCSs moving
through, new locations not touched by this morning's hydro event
may experience new flooding in this environment. Some good
news...temperatures will remain on the cooler side, especially
when compared to our neighbors west closer to the upper high.
(LIX-Frye)
&&
LONG TERM...
(Monday through Thursday)
Issued at 325 AM CDT Fri Jun 16 2023
To say the upper level pattern through the extended is complicated
would be an understatement. The near/short term period problems
look to continue into early next week with the upper high
remaining over South Texas and northern portions of Mexico. The
storm track for more MCSs will be right over the north central
Gulf Coast region with more heavy rainfall potential. Then the
globals really make things interesting going into the middle part
of the week with an upper level low closing off over the
Tennessee River Valley and dropping southward into our region.
Both the GFS and ECM are fairly similar in terms of placement. The
medium range agreement among the two is actually above average in
terms of confidence. So, the potential for continued unsettled
weather will persist well into the long term period. With the
colder upper levels associated with the ULL, think the potential
for severe will be there too. With cooler temps aloft, hail will
certainly be a concern if the pattern pans out as such. As luck
would have it, the upper level low doesn't really move much from
mid to late week and potentially even beyond as a Rex Block
develops east of the Mississippi River. By this time, antecedent
conditions will likely continue to be supportive of a continued
hydro threat as the unsettled pattern continues to play out.
(LIX- Frye)
&&
MARINE...
Issued at 325 AM CDT Fri Jun 16 2023
Winds and seas will continue to gradually decrease into the
holiday weekend. Southerly or southwesterly flow should prevail
into the start of next week. Winds and sea will eventually being
to increase by later in the day Monday with cautionary headlines
being possible. Additionally, locally higher winds and seas will
be possible in and around convection that develops across the gulf
and bay waters of South Alabama and the western Florida Panhandle.
(LIX-Frye)
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 92 73 91 73 91 75 91 72 / 80 50 70 20 60 30 70 50
Pensacola 89 75 88 75 88 77 88 75 / 80 70 80 30 60 40 80 60
Destin 89 76 88 77 88 79 88 77 / 80 80 80 40 50 40 80 70
Evergreen 90 69 88 69 89 72 88 69 / 70 70 60 20 50 50 80 60
Waynesboro 91 69 88 68 89 70 91 69 / 80 60 60 20 60 50 80 50
Camden 88 67 86 66 87 69 86 67 / 70 70 40 20 50 60 80 60
Crestview 92 70 90 69 90 72 89 69 / 80 70 80 20 60 30 90 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through this evening for ALZ051>060-261>266.
High Rip Current Risk through Saturday evening for ALZ265-266.
FL...Flood Watch through this evening for FLZ201>206.
High Rip Current Risk through Saturday evening for FLZ202-204-
206.
MS...Flood Watch through this evening for MSZ067.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mob
NEAR TERM...LIX-FRYE
SHORT TERM...LIX-FRYE
LONG TERM...LIX-FRYE
AVIATION...LIX-FRYE
MARINE...LIX-FRYEIn the hours before
Local storm report, Jun 16, 3:34 AM CDT, 4 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
334 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM Flash Flood 1 W Pensacola 30.42N 87.22W
06/16/2023 Escambia FL Public
Social media video of standing water on
Gonzalez St, and impassable water between
Taragona and Guillamard St.
&&
JEHSpecial weather statement, Jun 16, 4:25 AM CDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
425 AM CDT Fri Jun 16 2023
ALZ264-266-FLZ202-204-161015-
Baldwin Coastal AL-Baldwin Central AL-Santa Rosa Coastal FL-
Escambia Coastal FL-
425 AM CDT Fri Jun 16 2023
...Strong thunderstorms will impact portions of southeastern Baldwin
and south central Escambia Counties through 515 AM CDT...
At 424 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Warrington to 4
miles south of Perdido Beach to 3 miles southwest of Magnolia
Springs. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Foley, Gulf Breeze, Orange Beach, Goulding, Lillian, Myrtle Grove,
Magnolia Springs, Oriole Beach, Bon Secour and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3024 8790 3030 8773 3040 8788 3044 8739
3031 8758 3034 8760 3036 8760 3030 8762
3031 8744 3032 8750 3032 8745 3046 8737
3045 8738 3047 8743 3055 8720 3037 8717
3038 8705 3033 8728 3032 8721
TIME...MOT...LOC 0924Z 268DEG 18KT 3036 8726 3028 8751 3035 8780
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Jun 16, 6:03 AM CDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
603 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 AM Flash Flood 1 E Loxley 30.62N 87.74W
06/16/2023 Baldwin AL Emergency Mngr
EM reports flooding on County Road 64 in
Loxley as well as on Railroad Ave, Cabinet
Shop Rd, and North Alabama St.
&&Local storm report, Jun 16, 6:09 AM CDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
609 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM Flash Flood 1 E Loxley 30.62N 87.74W
06/16/2023 Baldwin AL Emergency Mngr
Corrects previous flash flood report from 1
E Loxley. EM reports flooding on County Road
64 in Loxley as well as on Railroad Ave,
Cabinet Shop Rd, and North Alabama St.
&&Special weather statement, Jun 16, 7:21 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
721 AM CDT Fri Jun 16 2023
ALZ263>266-161300-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Mobile Central AL-
721 AM CDT Fri Jun 16 2023
...Strong thunderstorms will impact portions of southwestern Mobile
and southern Baldwin Counties through 800 AM CDT...
At 721 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles northeast of
Alabama Port to 7 miles west of Dauphin Island. Movement was east at
40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fairhope, Foley, Theodore, Bayou La Batre, Point Clear, Dauphin
Island, Magnolia Springs, Bon Secour, Summerdale, Elberta, Coden and
Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southwestern Alabama.
&&
LAT...LON 3025 8814 3023 8831 3026 8811 3040 8834
3056 8825 3055 8808 3048 8794 3054 8790
3052 8750 3033 8758 3036 8760 3036 8761
3026 8761 3024 8782 3024 8776 3023 8780
TIME...MOT...LOC 1221Z 266DEG 34KT 3044 8806 3026 8824
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
21/CLLLocal storm report, Jun 16, 7:50 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Mobile AL
750 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM Tstm Wnd Dmg Chatom 31.47N 88.25W
06/16/2023 Washington AL Emergency Mngr
Emergency management reports roof damage to
a building in the community of Chatom. Time
estimated from radar.
&&
21/CLLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:23 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 52 min |
| Jun 15, 8:03 PM CDT | Special Marine Warning | MOB | 87 min | |
| Jun 15, 8:16 PM CDT | Special Marine Warning | MOB | 59 min | |
| Jun 15, 8:57 PM CDT | Special Marine Warning | MOB | 93 min | |
| Jun 15, 9:17 PM CDT | Special Marine Warning | MOB | 43 min | |
| Jun 15, 10:14 PM CDT | Special Marine Warning | MOB | 61 min | |
| Jun 16, 12:15 AM CDT | Special Marine Warning | MOB | 60 min | |
| Jun 16, 12:23 AM CDT | Tornado Warning | MOB | Baldwin | 12 min |
| Jun 16, 12:27 AM CDT | Special Marine Warning | MOB | 33 min | |
| Jun 16, 12:43 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jun 16, 12:45 AM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 3 hr |
| Jun 16, 1:06 AM CDT | Flood Watch | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 4 days |
| Jun 16, 1:20 AM CDT | Flash Flood Warning | MOB | Baldwin | 4 hr |
| Jun 16, 1:26 AM CDT | Special Marine Warning | MOB | 94 min | |
| Jun 16, 3:41 AM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| Jun 16, 4:07 AM CDT | Special Marine Warning | MOB | 83 min | |
| Jun 16, 4:58 AM CDT | Special Marine Warning | MOB | 92 min | |
| Jun 16, 5:18 AM CDT | Areal Flood Warning | MOB | Baldwin | 4 hr |
| Jun 16, 5:50 AM CDT | Special Marine Warning | MOB | 85 min | |
| Jun 16, 6:20 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 55 min |
| Jun 16, 6:34 AM CDT | Special Marine Warning | MOB | 19 min | |
| Jun 16, 7:06 AM CDT | Special Marine Warning | MOB | 54 min | |
| Jun 16, 7:09 AM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| Jun 16, 7:12 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Washington | 63 min |
| Jun 16, 7:16 AM CDT | Special Marine Warning | MOB | 89 min | |
| Jun 16, 7:16 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Monroe, Washington, Wilcox | 59 min |
| Jun 16, 7:21 AM CDT | Special Weather Statement | MOB | Baldwin | 39 min |
| Jun 16, 7:25 AM CDT | Special Marine Warning | MOB | 95 min | |
| Jun 16, 7:40 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 50 min |
| Jun 16, 7:51 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 39 min |
| Jun 16, 8:03 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 2 more | 57 min |
| Jun 16, 8:28 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 62 min |
| Jun 16, 8:31 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 59 min |
| Jun 16, 8:36 AM CDT | Special Marine Warning | MOB | 84 min | |
| Jun 16, 8:49 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 3 hr |
| Jun 16, 8:52 AM CDT | Special Marine Warning | MOB | 83 min | |
| Jun 16, 9:10 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 16, 9:17 AM CDT | Special Marine Warning | MOB | 88 min | |
| Jun 16, 9:27 AM CDT | Special Weather Statement | MOB | Covington | 33 min |
| Jun 16, 9:49 AM CDT | River Flood Warning | MOB | Escambia | 3 days |
| Jun 16, 10:18 AM CDT | Areal Flood Warning | MOB | Baldwin | 3 hr |
| Jun 16, 5:49 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 41 min |
| Jun 16, 6:09 PM CDT | Special Weather Statement | MOB | Washington | 51 min |
| Jun 16, 6:16 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 44 min |
| Jun 16, 6:51 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 39 min |
Nearby
Flash Flood Warnings in Alabama, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.